Please be aware of this recent warning from the Missoula Underage Substance Abuse Prevention (MUSAP) team.
There has been a recent uptick in fentanyl related overdose in Missoula County. Fentanyl, a synthetic and short-acting opioid, is 50-100 times more potent than morphine, and even a very small amount can be deadly.
Fentanyl-related overdose is most often linked to illegally manufactured fentanyl and is often mixed with heroin, cocaine, or other drugs as a combination product or sold in the form of counterfeit pills - with or without the user’s knowledge.
Please protect your fellow community members, family and friends by following these guidelines:
Know the signs of opioid overdose including
- limp body,
- pale, clammy face,
- blue fingernails or lips,
- vomiting or gurgling sounds,
- inability to speak or be awakened, and
- slow breathing or heartbeat.
If you suspect someone has overdosed, call 911 immediately.
Please reach out to MUSAP at (406) 258-3023 or the Open Aid Alliance at (406) 543-4770 for more information and assistance if you know someone struggling with drug use.
The MPD is releasing photos below of these illegal pills so the public can be aware of their appearance. There may be other illegitimate pills or illicit drugs that contain fentanyl that have not yet been seized and confirmed. Missoula city and county residents should only consume prescriptions that were prescribed for them. In addition, law enforcement ask parents to please visit with their youth and ensure they are aware of the dangers of ingesting any unknown substance.